Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Bleeding after merina insertion, taken depot. Can norethisterone be used?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
Have had bleeding for 3 weeks since merina fitting can I take norethisterone to control it? Have been on depot for 6 months previous and bled continually ! If I do take norethisterone will it take longer to regulate itself ?
Posted Thu, 3 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 9 minutes later

Thanks for posting your query.

Vaginal bleeding after insertion of a Mirena coil is not usually due to the hormonal disturbances. It is more likely due to the irritation of the uterine cavity in reaction to the foreign body that has been inserted inside. This bleeding is not likely to be relieved with Norethisterone. It will take some time for the Mirena coil to adjust itself after which normally the bleeding stops.

Depot progesterone is associated with a side effect of irregular and continuous bleeding. In some cases the bleeding is more. You can wait for two weeks more for bleeding to subside. Till then you can take drugs like Tranexamic acid and Ethamsylate to reduce the bleeding after consulting with your Gynecologist.

Hope this answers your query.

I will be glad to answer the follow up queries that you have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor